Alert archive / Nebraska / Flash Flood Watches in 2021

Flash Flood Watch 4, NWS Omaha, NE

September 2, 202119 counties in Nebraska

NWS Omaha, NE issued this flash flood watch at Sep 2, 2021, 3:54 PM CDT for 19 counties in Nebraska. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2021, 3:54 PM CDT (20:54 UTC)
Expired
Sep 3, 2021, 3:50 AM CDT
In force
12 hr
Issued by
NWS Omaha, NE
Flood severity
None

Counties Butler County, NE, Cass County, NE, Colfax County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 54 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WGUS63 KOAX 022054
FFAOAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Omaha/Valley NE
354 PM CDT Thu Sep 2 2021

NEZ042>045-050>053-065>068-078-088>093-030500-
/O.NEW.KOAX.FF.A.0004.210902T2054Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Wahoo, Tecumseh, Yutan, Table Rock, 
Sterling, Columbus, Bellevue, David City, Blair, Fremont, Lincoln, 
Omaha, La Vista, Nebraska City, Milford, Papillion, Ashland, Seward, 
Pawnee City, Beatrice, Schuyler, Plattsmouth, Auburn, Wilber, Falls 
City, Crete, and Fairbury
354 PM CDT Thu Sep 2 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in Omaha/Valley has issued a

* Flash Flood Watch for portions of east central Nebraska, northeast 
  Nebraska and southeast Nebraska, including the following areas, in 
  east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and 
  Washington. In northeast Nebraska, Colfax and Platte. In southeast 
  Nebraska, Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe, 
  Pawnee, Richardson, Saline and Seward.

* Through Friday morning.

* Thunderstorms moving through eastern Nebraska tonight will have 
  pockets of heavy rain, with local amounts perhaps exceeding two 
  inches. Given the saturated soils due to recent rains, most of 
  this new rainfall will runoff quickly and could lead to flash 
  flooding.

* Flooding of roads, creeks and streams could occur. Ponding of 
  water on roads is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Dergan
5 follow-up statements
246 
WGUS63 KOAX 030320
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
1020 PM CDT Thu Sep 2 2021

NEZ042>045-050>053-065>068-078-088>093-031200-
/O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Wahoo, Tecumseh, Yutan, Table Rock, 
Sterling, Columbus, Bellevue, David City, Blair, Fremont, Lincoln, 
Omaha, La Vista, Nebraska City, Milford, Papillion, Ashland, Seward, 
Pawnee City, Beatrice, Schuyler, Plattsmouth, Auburn, Wilber, Falls 
City, Crete, and Fairbury
1020 PM CDT Thu Sep 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

The Flash Flood Watch continues for

* Portions of east central Nebraska, northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax and Platte. In southeast Nebraska, 
  Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe, Pawnee, 
  Richardson, Saline and Seward.

* Until 7 AM CDT Friday.

* Scattered thunderstorms will be moving across parts of eastern 
  Nebraska overnight. Some of the storms will produce locally heavy 
  rain that could be enough to produce some flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BCM
114 
WGUS63 KOAX 030533
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
1233 AM CDT Fri Sep 3 2021

NEZ042>044-050-051-030645-
/O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Butler-Saunders-
Including the cities of Columbus, Wahoo, David City, Yutan, Fremont, 
Schuyler, and Ashland
1233 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Nebraska and 
northeast Nebraska, including the following areas, in east central 
Nebraska, Butler, Dodge and Saunders. In northeast Nebraska, Colfax 
and Platte has been cancelled.

The threat for heavy rain has ended, and thus the Flood Watch is 
cancelled.

$$

NEZ045-052-053-065>068-078-088>093-031200-
/O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-
Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Sterling, Milford, Beatrice, Bellevue, 
Omaha, La Vista, Nebraska City, Tecumseh, Blair, Lincoln, 
Plattsmouth, Auburn, Papillion, Wilber, Falls City, Crete, Fairbury, 
Seward, Pawnee City, and Table Rock
1233 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

The Flash Flood Watch continues for

* Portions of east central Nebraska and southeast Nebraska, 
  including the following areas, in east central Nebraska, Douglas, 
  Sarpy and Washington. In southeast Nebraska, Cass, Gage, 
  Jefferson, Johnson, Lancaster, Nemaha, Otoe, Pawnee, Richardson, 
  Saline and Seward.

* Until 7 AM CDT this morning.

* Scattered thunderstorms will continue to move across parts of 
  eastern Nebraska overnight. Some of the storms will produce 
  locally heavy rain that could be enough to produce some minor 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DeWald
223 
WGUS63 KOAX 030612
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
112 AM CDT Fri Sep 3 2021

NEZ045-052-053-065-078-088-030715-
/O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Douglas-Sarpy-Seward-Saline-Jefferson-
Including the cities of Milford, Bellevue, Omaha, La Vista, Blair, 
Papillion, Wilber, Crete, Fairbury, and Seward
112 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Nebraska and 
southeast Nebraska, including the following areas, in east central 
Nebraska, Douglas, Sarpy and Washington. In southeast Nebraska, 
Jefferson, Saline and Seward has been cancelled.

The threat for heavy rain and flash flooding has ended, and thus the 
Flash Flood Watch is cancelled.

$$

NEZ066>068-089>093-031200-
/O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Sterling, Lincoln, Table Rock, Tecumseh, 
Nebraska City, Beatrice, Plattsmouth, Auburn, Pawnee City, and Falls 
City
112 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

The Flash Flood Watch continues for

* A portion of southeast Nebraska, including the following areas, 
  Cass, Gage, Johnson, Lancaster, Nemaha, Otoe, Pawnee and 
  Richardson.

* Until 7 AM CDT this morning.

* Scattered thunderstorms will continue to move across parts of 
  eastern Nebraska overnight. Some of the storms will produce 
  locally heavy rain that could be enough to produce some minor 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DeWald
690 
WGUS63 KOAX 030742
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
242 AM CDT Fri Sep 3 2021

NEZ066>068-089-090-030845-
/O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster-Cass-Otoe-Gage-Johnson-
Including the cities of Sterling, Lincoln, Tecumseh, Nebraska City, 
Beatrice, and Plattsmouth
242 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast Nebraska, including 
the following areas, Cass, Gage, Johnson, Lancaster and Otoe has 
been cancelled.

The Flood Watch is cancelled.

$$

NEZ091>093-031200-
/O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nemaha-Pawnee-Richardson-
Including the cities of Pawnee City, Table Rock, Falls City, and 
Auburn
242 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

The Flash Flood Watch continues for

* A portion of southeast Nebraska, including the following areas, 
  Nemaha, Pawnee and Richardson.

* Until 7 AM CDT this morning.

* Scattered thunderstorms will continue to move through the area 
  early this morning. Locally heavy rain will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DeWald
045 
WGUS63 KOAX 030850
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
350 AM CDT Fri Sep 3 2021

NEZ091>093-031000-
/O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nemaha-Pawnee-Richardson-
Including the cities of Pawnee City, Table Rock, Falls City, and 
Auburn
350 AM CDT Fri Sep 3 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast Nebraska, including 
the following areas, Nemaha, Pawnee and Richardson has been 
cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

DeWald

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood watch went out at Sep 2, 2:52 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 2, 2:52 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
252 PM CDT Thu Sep 2 2021

...Updated Forecast Discussion...

.DISCUSSION...
Issued at 250 PM CDT Thu Sep 2 2021

Main concern is late this afternoon and tonight with the
potential for severe storms accompanied by heavy rainfall.

WV imagery was showing a shortwave trof approaching the Black Hills
with an attendant cold front arching through western NE. Convective
activity pushing ahead of the front occurring within area of moist
upglide. A glace at 88D mosaic was showing some development along
the boundary over north-central NE.

Threat for severe storms will increase over the area heading into
the early evening hours. The RAP/HRRR is suggesting notable
environmental shear/stout effective shear and ESRH/ by that time
with the maxima progged to run along the I-80 corridor within the
CWA. Given that the environment will at least be conducing for
supercell development, a tornadic storm or two cannot be totally
ruled out. Eventually as storm mode evolves, the primary threat
will transition to damaging winds.

As eluded to, storms will be accompanied by heavy rain. Mesoanalysis
was showing stout low level moisture transport underway into the
central Plains with PW values up to 2". Precip efficiency will be
maximized overnight with a deep low-level warm layer in place
coupled with continued strong inflow of moisture advection. With
time the RAP advertises PW values approaching 2.5" with KI soaring
to 40. At this point, there is somewhat of a signal that areas along
and south of I-80 may see the brunt of rainfall accumulation
where omega phases well with better instability and boundary layer
convergence. By events end Friday morning, areas south may well
see locally heavy amounts around 2" inches or so over portions of
southeast NE.

Post-frontal thunderstorms will be possible Friday night mainly over
the southern CWA in association with several minor impulses
aloft.

Otherwise, very pleasant conditions with mild temperatures and
plenty of sunshine expected.

Highs

Fri - mid/upper 70s
Sat - mid 70s
Sun - upper 70s/low 80s
Mon - low/mid 80s
Tue - low 80s
Wed - upper 70s/low 80s
Thu - upper 70s/low 80s

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1211 PM CDT Thu Sep 2 2021

There is a good chance for showers and thunderstorms for the
region later this afternoon and this evening along with a slight
risk for severe storms capable of strong damaging winds, large
hail and perhaps a brief tornado. Showers are expected to spread
eastward over the course of the afternoon with stronger storms
developing later this afternoon, reaching KOMA and KLNK closer to
23Z. MVFR conditions may be possible within areas of heavy rain
as well as behind the precipitation where fog may develop.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...DEE
AVIATION...Kern
Hazardous weather outlook, Sep 2, 3:15 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
315 PM CDT Thu Sep 2 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031015-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
315 PM CDT Thu Sep 2 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Friday

The greatest for severe weather tonight will be across eastern
Nebraska mainly during the early evening hours. The primary threat
with these storms will be damaging winds. In addition to this,
environmental shear will be conducive that an isolated tornado
cannot be ruled out.

Excessive rainfall will be possible as well overnight. As of now,
it appears that the brunt of accumulations will be realized south
of the I-80 corridor with the potential for 2 inches or so over
southeast Nebraska. Thus localized flooding will be possible.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Flash Flood Watches in Nebraska, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.